Alert archive / Florida / Small Craft Advisories in 2011

Small Craft Advisory 31, NWS Miami, FL

December 12, 2011

NWS Miami, FL issued this small craft advisory at Dec 12, 2011, 2:52 PM EST. It took effect at Dec 13, 2011, 4:15 AM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 12, 2011, 2:52 PM EST (19:52 UTC)
In effect from
Dec 13, 2011, 4:15 AM EST
Expired
Dec 13, 2011, 2:47 PM EST
In force
11 hr
Issued by
NWS Miami, FL

The text

As transmitted, in the capitals the NWS used until 2016.

551 
WHUS72 KMFL 121952
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
252 PM EST MON DEC 12 2011

AMZ651-671-131500-
/O.CAN.KMFL.SC.Y.0030.000000T0000Z-111213T1200Z/
/O.NEW.KMFL.SC.Y.0031.111213T1800Z-111214T0300Z/
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
252 PM EST MON DEC 12 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 10 PM EST
TUESDAY...


THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 10 PM EST TUESDAY. THE
SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* WINDS AND WAVES: NORTHEAST TO EAST WINDS ARE EXPECTED TO
  INCREASE TO 20 KNOTS OR HIGHER WITH HAZARDOUS MARINE CONDITIONS
  DEVELOPING ON TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ630-131500-
/O.NEW.KMFL.SC.Y.0031.111213T1800Z-111214T0300Z/
BISCAYNE BAY-
252 PM EST MON DEC 12 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 10 PM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 10 PM EST TUESDAY. 


* WINDS AND WAVES: NORTHEAST TO EAST WINDS ARE EXPECTED TO
  INCREASE TO 20 KNOTS OR HIGHER WITH HAZARDOUS MARINE CONDITIONS
  DEVELOPING ON TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ650-670-131500-
/O.EXT.KMFL.SC.Y.0030.000000T0000Z-111214T0300Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
252 PM EST MON DEC 12 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM EST
TUESDAY. 

WINDS AND WAVES: EASTERLY WINDS AROUND 20 KNOTS WILL OCCUR OVER
THE ATLANTIC WATERS WITH SEAS OF 6 YO 8 FEET EAST OF PALM BEACH
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
2 follow-up statements
976 
WHUS72 KMFL 130915
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
415 AM EST TUE DEC 13 2011

AMZ610-132100-
/O.EXA.KMFL.SC.Y.0030.000000T0000Z-111214T0300Z/
LAKE OKEECHOBEE-
415 AM EST TUE DEC 13 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

WINDS: NORTHEAST WINDS AROUND 20 KNOTS WILL RESULT IN CHOPPY
CONDITIONS ON LAKE OKEECHOBEE THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ651-671-132100-
/O.EXT.KMFL.SC.Y.0031.111213T0915Z-111214T2100Z/
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
415 AM EST TUE DEC 13 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST
WEDNESDAY. 

* WINDS AND WAVES: NORTHEAST WINDS OF 20 TO 25 KNOTS ARE EXPECTED
  THROUGH WEDNESDAY AFTERNOON WITH SEAS OF 6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ650-670-132100-
/O.EXT.KMFL.SC.Y.0030.000000T0000Z-111214T2100Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
415 AM EST TUE DEC 13 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST
WEDNESDAY. 

* WINDS AND WAVES: NORTHEAST WINDS OF 20 TO 25 KNOTS ARE EXPECTED
  THROUGH WEDNESDAY AFTERNOON WITH SEAS OF 6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ630-132100-
/O.EXT.KMFL.SC.Y.0031.111213T0915Z-111214T0300Z/
BISCAYNE BAY-
415 AM EST TUE DEC 13 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

* WINDS AND WAVES: NORTHEAST WINDS AROUND 20 KNOTS WILL RESULT IN
  CHOPPY CONDITIONS ON BISCAYNE BAY THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
117 
WHUS72 KMFL 131947
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
247 PM EST TUE DEC 13 2011

...A SMALL CRAFT ADVISORY IN EFFECT FOR THE GULF AND ATLANTIC
WATERS AT LEAST THROUGH WEDNESDAY MORNING...

AMZ651-671-141515-
/O.CAN.KMFL.SC.Y.0031.000000T0000Z-111214T2100Z/
/O.NEW.KMFL.SC.Y.0032.111213T2000Z-111214T2100Z/
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
247 PM EST TUE DEC 13 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST WEDNESDAY. 

* WINDS AND WAVES: NORTHEAST WINDS OF 20 TO 25 KNOTS ARE 
  EXPECTED THROUGH WEDNESDAY AFTERNOON WITH SEAS OF 6 TO 8 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ650-670-141515-
/O.CAN.KMFL.SC.Y.0030.000000T0000Z-111214T2100Z/
/O.NEW.KMFL.SC.Y.0032.111213T2000Z-111214T2100Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
247 PM EST TUE DEC 13 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST WEDNESDAY. 

* WINDS AND WAVES: NORTHEAST WINDS OF 20 TO 25 KNOTS ARE 
  EXPECTED THROUGH WEDNESDAY AFTERNOON WITH SEAS OF 6 TO 8 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ630-132100-
/O.CAN.KMFL.SC.Y.0031.000000T0000Z-111214T0300Z/
BISCAYNE BAY-
247 PM EST TUE DEC 13 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

LATEST OBSERVATIONS INDICATE THAT WINDS HAVE DIMINISH AND
THEREFORE THE ADVISORY HAS BEEN CANCELLED.

$$

AMZ610-132100-
/O.CAN.KMFL.SC.Y.0030.000000T0000Z-111214T0300Z/
LAKE OKEECHOBEE-
247 PM EST TUE DEC 13 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

LATEST OBSERVATIONS INDICATE THAT WINDS HAVE DIMINISH AND
THEREFORE THE ADVISORY HAS BEEN CANCELLED.

$$

GMZ656-657-676-141500-
/O.NEW.KMFL.SC.Y.0032.111213T2000Z-111214T1500Z/
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 
20 TO 60 NM-
247 PM EST TUE DEC 13 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST WEDNESDAY. 


* WINDS AND WAVES: NORTHEAST WINDS OF 20 TO 25 KNOTS ARE
  EXPECTED THROUGH WEDNESDAY MORNING WITH SEAS UP TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 12, 2:12 PM EST, 40 minutes earlier.

Area forecast discussion, Dec 12, 2:12 PM EST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
212 PM EST MON DEC 12 2011

.SHORT TERM...TONIGHT THROUGH WEDNESDAY...LATEST SFC ANALYSIS
INDICATE A SORT OF LOW LEVEL BOUNDARY/WIND SURGE ENHANCING
CONVECTIVE ACTIVITY ACROSS PALM BEACH COUNTY AND ADJACENT ATLANTIC
WATERS AT THE MOMENT. MODELS HAVE THIS BOUNDARY/SURGE SLOWLY
DRIFTING SOUTH OVERNIGHT INCREASING SHWR ACTIVITY OVER THE EAST
COAST...ESPECIALLY OVER PALM BEACH COUNTY. WL INCREASE THE CHANCES
FOR RAIN ESPECIALLY FOR P. BEACH TONIGHT TO ACCOUNT FOR THIS WITH
DECREASING CHANCES BY TUESDAY AS THE THE BOUNDARY MOVES SOUTH AND
DISSIPATES. SURFACE WINDS SHOULD SIGNIFICANTLY INCREASE BEHIND
THIS BOUNDARY WITH BREEZY TO WINDY CONDITIONS OVER EASTERN HALF OF
THE LOCAL AREA BY TUE AFTERNOON. NO SIGNIFICANT CHANGES EXPECTED
IN TEMPS OR HUMIDITY THROUGH THIS PERIOD.

&&

.LONG TERM...THURSDAY THROUGH MONDAY...A DEEP LAYER RIDGE WILL BUILD
ACROSS THE REGION INCREASING M/U LEVEL SUBSIDENCE OVER THE LOCAL
AREA. THIS WILL TEND TO BLOCK ANY SIGNIFICANT SYSTEM FROM MOVING
ACROSS SOUTH FLORIDA WITH MOSTLY DRY CONDITIONS EXPECTED.

.MARINE...OBS ACROSS THE AREA SUGGEST SFC WINDS HAVE DECREASED
SIGNIFICANTLY OVER THE ATLANTIC WATERS OFF MIAMI-DADE/BROWARD
COUNTIES AND SO DECIDED TO DISCONTINUED THE ADVISORY...HOWEVER
SEAS AT OR ABOVE 7 FEET ARE STILL EXPECTED TO AFFECT THE WATERS
OFF PALM BEACH COUNTY. MARINE CONDITIONS ARE EXPECTED TO
DETERIORATE AGAIN OVER THE SOUTHERN ATLANTIC WATERS WITH ADVISORY
CONDITIONS EXPECTED TUE AFTERNOON AND EVENING.

&&

.FIRE WEATHER...NO PROBLEMS EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  70  79  69  77 / 30 10 10 10
FORT LAUDERDALE  70  79  70  78 / 20 10 10 10
MIAMI            69  80  69  79 / 20 10 10 10
NAPLES           63  82  62  80 / 10 10 -  -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 7 AM EST TUESDAY FOR COASTAL WATERS
     FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-COASTAL
     WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
     WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING
     FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-WATERS
     FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20
     NM TO 60 NM.

GM...NONE.
&&

DISCUSSION/MARINE/FIRE...47/RGH
AVIATION/RADAR...57/DG
Hazardous weather outlook, Dec 12, 4:06 AM EST, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
406 AM EST MON DEC 12 2011

FLZ063-066>075-168-172>174-131030-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
406 AM EST MON DEC 12 2011

...HIGH RISK OF RIP CURRENTS EAST COAST BEACHES...
...SMALL CRAFT ADVISORY ATLANTIC WATERS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: EAST NORTHEAST WINDS OF 15 TO 20 MPH WITH
OCCASIONAL HIGHER GUSTS WILL RESULT IN A HIGH RISK OF RIP
CURRENTS AT THE BEACHES OF MIAMI DADE, BROWARD, AND PALM BEACH
COUNTIES.

WAVES: SEAS OF 6 TO 8 FEET ARE EXPECTED IN THE ATLANTIC WATERS,
HIGHEST IN THE GULF STREAM. A SMALL CRAFT ADVISORY IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADVISORY LEVEL SEAS MAY PERSIST ACROSS THE ATLANTIC WATERS
THROUGH WEDNESDAY.

THE RISK OF RIP CURRENTS WILL LIKELY REMAIN ELEVATED AT THE
ATLANTIC BEACHES THROUGH AT LEAST MID WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 3:42 AM ESTRip Current StatementMFLBroward, Miami-Dade, Palm Beach4 days

Nearby

Small Craft Advisories in Florida, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.